71626members
375793posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Sudden bleeding on tamoxifen and zoladex?

10 REPLIES 10
Justy
Member

Re: Sudden bleeding on tamoxifen and zoladex?

Hi alise and lolly
Thanks for your comments, you are the only people I have come across who have also had bleeding on zoladex, so it's good to know I'm not alone!
Justy x

alise
Member

Re: Sudden bleeding on tamoxifen and zoladex?

Hi Justine

It may not be a period but a tamoxifen bleed. I had no periods for 2 years and then got these bleed things every few months. Basically the lining of your womb thickens with Tam, gets too heavy and so it comes away.

I have had 2 scans and 2 hysteroscopies and all was fine but I still have the bleeding every so ofter.

Hope this helps

Alise x

lolly73
Member

Re: Sudden bleeding on tamoxifen and zoladex?

I was on zoladex over 3 months before my periods stopped

Justy
Member

Re: Sudden bleeding on tamoxifen and zoladex?

HI everyone
Thanks for your comments -well I have just an an abdominal (and vaginal!!) ultrasound and everything was fine cancer-wise, although I do have polycystic ovaries!
I am still bleeding heavily and feeling crap however, so although I am happy it's not cancer, I'm not happy that they can't find anything to sort out. The real mystery is not that I am bleeding on tamoxifen. as I understand that that can happen, but that I am bleeding on zoladex, which is supposed to put you into immediate menopause with no more periods (and I was looking forward to not having them any more).
Not sure what happens next - how long can you carry on with heavy bleeding before it is considered a problem? Hopefully I will see my onc soon and ask her but I have a feeling that they won't be bothered once they know it isn't cancer!
Thanks for all your suggestions anyway,
Justy x

Mary_grace
Member

Re: Sudden bleeding on tamoxifen and zoladex?

Hi Justine, I am on tamoxifen and still have regular - if a bit heavier than usual - periods. They said it "can" stop bleeding but not necessarily that it would and that it can be unpredictable for a while a bit like if you were going through the menopause normally. Don't know whether this helps, but maybe it is just part of your body settling down. Well done for checking it out though, better safe xx

Lulu34
Member

Re: Sudden bleeding on tamoxifen and zoladex?

Justine

a D and C is just a day procedure..... you should be up and eating tea and toast an hour or so after your procedure....

they may not even want to do that.... it depends on how your periods are.... mine continued to be very very heavy..... i was bleeding for 10 days and then stopping for 10 and then bleeding again.... if it had just been heavy periods i doubt they would have sent me for the hysteroscopy.

bird if you are just having regular periods then they prob wont do anything else and you had all your bloods done.... but if your worried or having other symptoms like bleeding after sex or pain during intercourse they may want to check you out more thoroughly.

Lxx

Bird
Member

Re: Sudden bleeding on tamoxifen and zoladex?

Hi

After 4 months of tamox and about 8 months of no periods - BAM!!! No prior warning like I used to get, no cramps no painful boobs no nausea nowt just HELLO I'M BACK!!! Charming. I too felt shaky and really quite awful actually. I bled for alot longer than I used to and felt so dizzy. My blood tests were fine and dandy however. I haven't even thought about it being anything serious. Mmmmmm this has got me thinking now!!! Eek!
xx

Justy
Member

Re: Sudden bleeding on tamoxifen and zoladex?

Thank you for your helpful comments Tournesol and Lulu34
I haven't been on the tamoxifen very long really so I'm hoping it can't have caused womb cancer already - especially as you say it is very rare.
I would like to know why I am bleeding though - is it horrid having a D&C? I would really like to not be having this bleeding!
Thanks Jx

Tournesol
Member

Re: Sudden bleeding on tamoxifen and zoladex?

In case it helps, please remember that it even in the unlikely event that it is endometrial cancer it can very often be successfully treated - it happened to me in 2006 when I was 42 and on Tamoxifen (only) and I had surgery and radiotherapy and am fine from that so far (unfortunately I also have secondary breast cancer).
You're doing the right thing getting the investigations done promptly but hopefully it will be nothing. Best wishes, Tournesol.

Lulu34
Member

Re: Sudden bleeding on tamoxifen and zoladex?

hi justine.... womb cancer is incredibly rare even if your taking tamoxifen and even more so if your under 60.

it is best to get it checked out but with your age and history it is probably about 100 times more likely to be as an effect of tamoxifen.

i had bleeding on tamox.... wasnt on zoladex but i had investigations to rule out anything sinister and a D and C and mirena coli insertion which sorted out the prolonged, frequent flooding which started about 4 months after starting tamox and i rarely had any bleeding after that.

i since found out i carry the brca 2 gene and when i was getting my ovaries out to reduce my ovarian risk i told them just to take the lot so had a hyst.

sending positive thoughts your way xxxx

Justy
Member

Sudden bleeding on tamoxifen and zoladex?

Hi everyone
I have just been having a bit of a meltdown today, as I got up to drive to a work meeting an hour away, and when arrived found I was bleeding heavily and had period style cramps. I have been on tamoxifen for five months and I'm on my third zoladex. I got very upset because I was told i wouldn't have any more periods and I should report any unusual bleeding as it could be linked to womb cancer! Also feel a bit embarrassed because I ended up running out of the meeting!!
To cut a long story short I am now having a blood test and ultrasound scan on Thursday, but I was just wondering if anyone else has had this happen to them? I am still bleeding and feeling shaky.
Thanks!
Justine